Alert archive / Wisconsin / Special Weather Statements in 2012
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Sep 3, 2012, 3:33 AM CDT for Ashland County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 3:33 AM CDT (08:33 UTC)
- Expired
- Sep 3, 2012, 4:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Duluth, MN
County Ashland County, WI
The radar
The Duluth radar (KDLH), 117 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.6 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
394
WWUS83 KDLH 030833
SPSDLH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
333 AM CDT MON SEP 3 2012
WIZ002>004-030900-
ASHLAND-BAYFIELD-IRON-
333 AM CDT MON SEP 3 2012
...THUNDERSTORMS MOVING ACROSS NORTHERN ASHLAND COUNTY...
AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BARKSDALE TO 6 MILES
NORTH OF MARENGO TO 8 MILES SOUTH OF GRAND VIEW...MOVING EAST AT 30
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
LA POINTE BY 340 AM...
HIGH BRIDGE BY 345 AM...
ODANAH AND MELLEN BY 355 AM...
GURNEY AND CEDAR BY 400 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4631 9050 4631 9120 4654 9093 4674 9109
4688 9073 4677 9067 4677 9071 4673 9076
4660 9058 4650 9021
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Sep 3, 12:27 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 3, 12:27 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1227 AM CDT MON SEP 3 2012 .AVIATION.../06Z TAF ISSUANCE/ A WEAK COLD FRONT WILL PASS THROUGH THE MINNESOTA TERMINALS OVERNIGHT. THERE MIGHT BE AN ISOLATED SHOWER AHEAD OF THE FRONT THAT WILL AFFECT THE DLH AND HYR AERODROMES. BEHIND THE FRONT...THERE MAY BE A PERIOD OF MVFR VISIBILITIES AHEAD OF THE CLEAR SKIES OVER THE WESTERN PART OF MINNESOTA. WINDS WILL BE OUT THE WEST DURING THE DAY ON MONDAY BEFORE DIMINISHING BEFORE SUNSET. && .PREV DISCUSSION... /ISSUED 1004 PM CDT SUN SEP 2 2012/ UPDATE...REMOVED THE MENTION OF PCPN AS ATMOSPHERE IS TOO DRY. UPPER LEVEL FORCING IS IN CANADA AND CONVERGENCE ALONG THE FRONT IS MINIMAL. PREV DISCUSSION... /ISSUED 714 PM CDT SUN SEP 2 2012/ UPDATE...REMOVED THE MENTION OF THUNDER AS THE ATMOSPHERE HAS STABILIZED QUITE A BIT. CAPE IS MINIMAL AND BEST UPPER LEVEL SUPPORT HAS MOVED INTO NW ONTARIO. WILL STILL SEE SOME ISOLD SHOWERS WITH LOW LEVEL CONVERGENCE ALONG THE FRONT...BUT DROPPED THE QPF EXTENSIVELY. FRONTAL BOUNDARY IS JUST PUSHING TOWARD THE FAR WESTERN PART OF THE FA ATTM. PREV DISCUSSION... /ISSUED 330 PM CDT SUN SEP 2 2012/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... S/W TROF AXIS OVER NORTH DAKOTA ROTATING RAPIDLY NORTHEASTWARD ON THE SOUTHEAST PERIPHERY OF UPPER LOW OVER SASKATCHEWAN WILL ACT TO PUSH WEAKENING SURFACE COLD FRONT/WIND SHIFT AXIS CURRENTLY ALONG THE WESTERN MINNESOTA BORDER EASTWARD TONIGHT. PER CURRENT OBJECTIVE ANALYSIS.. INSTABILITY ALONG THE FRONTAL ZONE IS MARGINAL..BUT WE STILL EXPECT SCATTERED THUNDERSTORMS TO DEVELOP IN ASSOCIATION WITH THE FRONT TONIGHT. KINEMATIC INSTABILITY/SHEAR PARAMETERS FOR SEVERE STORMS ARE MARGINAL..BUT A FEW OF THE STRONGER STORMS COULD REACH SEVERE LIMITS FOR A LITTLE WHILE THIS EVENING. GREATEST AREAL COVERAGE MAY COME OVERNIGHT WHEN LOW LEVEL WARM ADVECTION AND MODEST FGEN FORCING IN ASSOCIATION WITH THE NOCTURNAL LLJ CAN ENHANCE LOW LEVEL MASS FORCING. FRONT WILL LOSE ITS EASTWARD PUSH ON MONDAY..WITH WARM/MOIST AIR MASS LIKELY LINGERING OVER PARTS OF NW WISCONSIN ALONG WITH AT LEAST A CHANCE OF A FEW STORMS BOTH IN THE MORNING AND AGAIN IN THE MID TO LATE AFTERNOON. THERE IS ALSO LITTLE IN THE WAY OF LOW LEVEL COLD ADVECTION BEHIND THE WEAKENING FRONT..AND WE HAVE RAISED TEMPS AND DEWPOINTS FOR MONDAY IN MOST AREAS. FORCING FOR UVM ASSOCIATED WITH ANOTHER WEAK IMPULSE SLIDING EASTWARD IN FAST WLY FLOW ALOFT WILL BEGIN TO INFLUENCE THE AREA LATER MONDAY NIGHT..AND WE HAVE EXPANDED AT LEAST LOW POPS NORTHWARD A BIT AFTER MIDNIGHT. LONG TERM...TUESDAY THROUGH SATURDAY... THE MIDDLE OF THE WEEK WILL FEATURE A LARGE MID/UPPER LEVEL LOW MOVING FROM WEST TO EAST ACROSS SOUTH CENTRAL CANADA. IT WILL RESULT IN AT LEAST A COUPLE COLD FRONTAL PASSAGES THROUGH THE NORTHLAND...WHICH COULD BRING PCPN TO THE FA. THE MAIN COLD FRONT WILL AFFECT THE FA TUESDAY AND WEDNESDAY. THE MODELS DO NOT QUITE AGREE ON PCPN...SO KEPT POPS LOW. HIGH PRESSURE SHOULD MOVE INTO THE UPPER MIDWEST LATE THIS WEEK AND PROVIDE A DRY WEEKEND. TEMPERATURES WILL BEGIN ABOVE NORMAL IN THE LOW 80S ON TUESDAY...BUT HIGHS WILL BE NEAR NORMAL IN THE MID 60S TO LOW 70S FOR WEDNESDAY ONWARDS. && .POINT TEMPS/POPS... DLH 63 81 62 80 / 20 10 20 30 INL 55 82 55 79 / 20 10 10 10 BRD 61 84 58 83 / 20 10 30 10 HYR 65 84 62 84 / 10 20 20 30 ASX 64 83 62 84 / 10 20 10 30 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && AVIATION...KK
Hazardous weather outlook, Sep 3, 2:29 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 229 AM CDT MON SEP 3 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-041030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 229 AM CDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...EARLY THIS MORNING A FEW THUNDERSTORMS WILL OCCUR EARLY MONDAY MORNING OVER COOK COUNTY MINNESOTA AND MOST OF NORTHWEST WISCONSIN AS A FRONTAL BOUNDARY STALLS OVER THE AREA. THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHWEST WISCONSIN MONDAY MORNING. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE NORTHLAND TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED EARLY THIS MORNING. LSZ121-140>148-041030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 229 AM CDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...EARLY THIS MORNING SCATTERED THUNDERSTORMS WILL OCCUR OVER THE NEARSHORE WATERS EARLY MONDAY MORNING. SOME STORMS WILL PRODUCE GUSTY WINDS AND POSSIBLY SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE NEARSHORE WATERS ADJACENT TO NORTHWEST WISCONSIN MONDAY MORNING. ADDITIONAL THUNDERSTORMS MAY DEVELOP TUESDAY AFTERNOON AND WEDNESDAY. MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Sep 3, 2:41 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
241 AM CDT MON SEP 3 2012
WIZ006-007-030800-
BURNETT-WASHBURN-
241 AM CDT MON SEP 3 2012
...THUNDERSTORMS ARE MOVING INTO THE SAND HILLS AREA...
AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF HERTEL...MOVING NORTHEAST AT 35
MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS OF UP TO AN INCH OF RAINFALL WITHIN AN HOUR...
* THE THUNDERSTORM WILL BE NEAR...
HERTEL BY 245 AM...
SHELL LAKE AND SPOONER BY 300 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4564 9217 4572 9218 4572 9234 4575 9236
4595 9178 4563 9164 4563 9215
EOMSpecial weather statement, Sep 3, 3:04 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
304 AM CDT MON SEP 3 2012
WIZ001>003-007-008-030830-
ASHLAND-BAYFIELD-DOUGLAS-SAWYER-WASHBURN-
304 AM CDT MON SEP 3 2012
...SCATTERED THUNDERSTORMS ARE CROSSING NORTHWEST WISCONISN...
AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT WING TO STONE
LAKE...MOVING EAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF UP TO A HALF INCH RAINFALL IN A HALF HOUR...
* THUNDERSTORMS WILL BE NEAR...
NORTHWOODS BEACH AND LITTLE ROUND LAKE BY 315 AM...
CORNUCOPIA AND RESERVE BY 320 AM...
COUDERAY BY 325 AM...
BENOIT AND GRAND VIEW BY 330 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4579 9170 4679 9144 4689 9119 4687 9112
4688 9076 4676 9079 4680 9081 4676 9086
4673 9084 4674 9080 4672 9080 4672 9084
4669 9084 4660 9093 4663 9083 4579 9111
EOMSpecial weather statement, Sep 3, 3:06 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
306 AM CDT MON SEP 3 2012
WIZ007-008-030830-
SAWYER-WASHBURN-
306 AM CDT MON SEP 3 2012
...A STRONG THUNDERSTORM IS JUST SOUTH OF THE HAYWARD AREA...
AT 303 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SARONA...MOVING EAST AT 40 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS OF UP TO AN INCH OF RAINFALL IN AN HOUR...
* THE THUNDERSTORM WILL BE NEAR...
BIRCHWOOD BY 315 AM...
EDGEWATER AND STONE LAKE BY 325 AM...
RESERVE AND COUDERAY BY 330 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4584 9191 4592 9124 4564 9115 4563 9127
4563 9192
EOMSpecial weather statement, Sep 3, 3:33 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
333 AM CDT MON SEP 3 2012
WIZ002>004-030900-
ASHLAND-BAYFIELD-IRON-
333 AM CDT MON SEP 3 2012
...THUNDERSTORMS MOVING ACROSS NORTHERN ASHLAND COUNTY...
AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BARKSDALE TO 6 MILES
NORTH OF MARENGO TO 8 MILES SOUTH OF GRAND VIEW...MOVING EAST AT 30
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
LA POINTE BY 340 AM...
HIGH BRIDGE BY 345 AM...
ODANAH AND MELLEN BY 355 AM...
GURNEY AND CEDAR BY 400 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4631 9050 4631 9120 4654 9093 4674 9109
4688 9073 4677 9067 4677 9071 4673 9076
4660 9058 4650 9021The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:39 AM CDT | Special Weather Statement | DLH | Cook | 36 min |
| Sep 3, 5:55 AM CDT | Dense Fog Advisory | DLH | Aitkin, Carlton, Cass, Crow Wing, Itasca, Koochiching and 2 more | 3 hr |
| Sep 3, 2:41 AM CDT | Special Weather Statement | DLH | Washburn | 19 min |
| Sep 3, 3:04 AM CDT | Special Weather Statement | DLH | Bayfield, Sawyer | 26 min |
| Sep 3, 3:06 AM CDT | Special Weather Statement | DLH | Washburn | 24 min |
| Sep 3, 3:36 AM CDT | Special Weather Statement | DLH | Sawyer | 24 min |
| Sep 3, 3:58 AM CDT | Special Weather Statement | DLH | Washburn | 32 min |
| Sep 3, 4:12 AM CDT | Severe Thunderstorm Warning | DLH | Burnett, Sawyer, Washburn | 48 min |
| Sep 3, 4:49 AM CDT | Special Weather Statement | DLH | Sawyer | 26 min |
| Sep 3, 4:54 AM CDT | Severe Thunderstorm Warning | DLH | Sawyer, Washburn | 36 min |
| Sep 3, 5:27 AM CDT | Special Weather Statement | DLH | Sawyer | 33 min |
| Sep 3, 6:11 AM CDT | Special Weather Statement | DLH | Iron | 34 min |
| Sep 3, 8:48 AM CDT | Special Weather Statement | DLH | Price | 27 min |
| Sep 3, 9:13 AM CDT | Special Weather Statement | DLH | Price | 32 min |
Nearby
Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.